Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 320, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 28, 2024, 12:57 PM EDT for Washington County, Wilkinson County, Georgia. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2024, 12:57 PM EDT (16:57 UTC)
- Expired
- Sep 29, 2024, 2:29 AM EDT
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River at Avant Mine near Oconee (OCOG1). The gauge peaked at 18.70 ft at Sep 28, 2024, 5:00 PM EDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223056, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
301
WGUS42 KFFC 281657
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1257 PM EDT Sat Sep 28 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Oconee River at Avant Mine near Oconee affecting Washington and
Wilkinson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at weather.gov/atlanta.
&&
GAC303-319-290500-
/O.NEW.KFFC.FL.W.0320.240928T1657Z-000000T0000Z/
/OCOG1.1.ER.240928T1236Z.240928T1645Z.000000T0000Z.NO/
1257 PM EDT Sat Sep 28 2024
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Oconee River at Avant Mine near Oconee.
* WHEN...From this afternoon until further notice.
* IMPACTS...At 18.0 feet, flood stage is reached. Minor flooding
begins in the woodlands and wetlands along the river upstream and
downstream from a gage located by a dirt boat ramp on the west
side of Avant Mine off Adams Road in Washington County. The water
level will be at the top of the boat ramp.
* ADDITIONAL DETAILS...
- At 12:45 PM EDT Saturday the stage was 18.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:45 PM EDT Saturday was 18.4 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
18.5 feet on 03/08/2024.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
SEC2 follow-up statements
018
WGUS82 KFFC 290201
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1001 PM EDT Sat Sep 28 2024
...The Flood Warning continues for the following rivers in Georgia...
Oconee River at Avant Mine near Oconee affecting Washington and
Wilkinson Counties.
For the Oconee River Basin...including Penfield, Milledgeville,
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at weather.gov/atlanta.
&&
GAC303-319-291415-
/O.CON.KFFC.FL.W.0320.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.240928T1236Z.240928T2045Z.000000T0000Z.NR/
1001 PM EDT Sat Sep 28 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring. This approaches the flood of
record.
* WHERE...Oconee River at Avant Mine near Oconee.
* WHEN...Until further notice.
* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding
begins in the woodlands and wetlands along the river upstream and
downstream from a gage located by a dirt boat ramp on the west
side of Avant Mine off Adams Road in Washington County. The water
level will be at the top of the boat ramp.
* ADDITIONAL DETAILS...
- At 9:45 PM EDT Saturday the stage was 18.5 feet and falling.
- Forecast...No forecast is available for this location.
- Flood stage is 18 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303
$$091
WGUS82 KFFC 290629
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
229 AM EDT Sun Sep 29 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River at Avant Mine near Oconee affecting Wilkinson and
Washington Counties.
GAC303-319-290730-
/O.CAN.KFFC.FL.W.0320.000000T0000Z-240929T0629Z/
/OCOG1.1.ER.240928T1236Z.240928T2045Z.240929T0436Z.NR/
229 AM EDT Sun Sep 29 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Oconee River at Avant Mine near Oconee.
* ADDITIONAL DETAILS...
- At 1:45 AM EDT Sunday the stage was 17.7 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 28, 6:44 AM EDT, 6 hours 13 minutes earlier.
Area forecast discussion, Sep 28, 6:44 AM EDT, 6 hours 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 644 AM EDT Sat Sep 28 2024 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Sunday) Issued at 321 AM EDT Sat Sep 28 2024 Key Messages - Isolated very light rain showers will remain possible, but not the norm, through Sunday. - Cloud cover will lead to below average temperatures in north Georgia today and Sunday. Today & Tonight: An upper level trough swirling over the Tennessee Valley has now thoroughly absorbed Helene's remnants. This has brought a much needed punch of moisture to the troughs coffers and it should aid the troughs ability to produce rainfall and cloud cover going forward. Across northern Georgia we can expect the trough to produce widespread cloud cover today as flow around the trough advects in moisture between 850 and 500 mb. The increasing moisture may aid in the development of a few light rain showers (amounts of a trace to 0.10 inches) after 4 PM (10-30% chance of rain). Across central Georgia where increased sunshine will produce more diurnal heating we could see a few convective rain showers develop between 4 PM and 9 PM. These could impact areas cleaning up from Helene. The odds of rain at any given location in central Georgia are less than 10%. Lightning is not expected with any of these showers due to the shallow nature of the instability. high temperatures today will range from near average readings in central Georgia to below average (by 3 to 9 degrees) values in north Georgia. Cloud cover will be the main driver of the cooler temperatures in the northern part of the state. Expect highs in the 70s north of Interstate 85, with upper 60s at the highest elevations. Highs across central Georgia should be in the low to mid 80s. Tomorrow: Upper level troughing will continue to swirl over Tennessee and Kentucky on Sunday. The troughs proximity to Georgia suggests some potential for additional light rain shower activity. The greatest rain chances are expected in the mountains (20-40%). Though rain chances are lower (generally 15% or less) further south, a couple of convective showers could develop Sunday afternoon. Diurnal heating would be the main driver of any of these showers, with CAMs suggesting a small amount of instability between the surface and 750 mb. The shallow nature of this instability should prevent lighting from being a concern. Temperatures on Sunday should warm by 1-4 degrees compared to today. This should lead to highs in the mid to upper 70s north of Interstate 85 and mid 80s south of Interstate 85. Albright && .LONG TERM... (Sunday night through Friday) Issued at 321 AM EDT Sat Sep 28 2024 The extended forecast starts off dry as the remnants of hurricane Helene finally move NE up the eastern seaboard. The upper level trough also swings through the region Tue/Tue night allowing an upper level ridge to move in over the area. This ridge will be centered over GA by Thu morning. This ridge slowly slides east into the Atlantic by day 7 which will allow for moisture to begin to return to the state from the Gulf. Forecast confidence is high that this will result in continued dry weather through the end of the workweek. The overall strength of the upper level ridge looks modest and should keep afternoon high temperatures near seasonal averages (Highs upper 70s to mid 80s...Lows in the upper 50s to 60s). && .AVIATION... (12Z TAFS) Issued at 636 AM EDT Sat Sep 28 2024 MVFR ceilings and isolated IFR ceilings will continue in northern Georgia through 18Z Sunday. Higher terrain may be obscured in places. Impacts from the lower ceilings should be minimal at the TAF sites. Winds will be from the southwest (190-260 degrees) through at least 18Z Sunday. Isolated light rain showers will occur in the region, and should be most common between 20Z today and 04Z Sunday. Little to now impacts from any showers are expected at the TAF sites. //ATL Confidence...12Z Update... Moderate confidence in the KATL TAF. High confidence in the visibility and wind forecasts. Moderate confidence in the occurrence of MVFR ceilings between 14Z and 18Z today. Low confidence in the occurrence of a brief rain shower at between 21Z and 03Z. Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 64 80 63 81 / 10 20 10 10 Atlanta 63 79 64 81 / 20 20 0 0 Blairsville 57 71 57 74 / 30 50 10 30 Cartersville 60 79 61 81 / 40 30 0 10 Columbus 65 84 66 85 / 0 10 0 0 Gainesville 63 77 63 79 / 20 20 10 10 Macon 65 84 66 85 / 0 10 0 10 Rome 60 78 61 81 / 10 30 0 10 Peachtree City 62 80 62 81 / 10 20 0 0 Vidalia 67 87 69 87 / 0 10 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Albright LONG TERM....01 AVIATION...Albright
Hazardous weather outlook, Sep 28, 4:45 AM EDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 445 AM EDT Sat Sep 28 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 445 AM EDT Sat Sep 28 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Areas of river flooding will continue across north and central Georgia. .DAYS TWO THROUGH SEVEN...Sunday through Friday... River flooding will continue through the upcoming week, with impacts becoming increasingly focused along main stem rivers in central Georgia like the Flint, Ocmulgee and Oconee. .SPOTTER INFORMATION STATEMENT... Please relay any information about flooding and wind damage to the NWS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:34 PM EDT | River Flood Warning | FFC | Floyd | 24 hr |
| Sep 27, 9:43 PM EDT | River Flood Warning | FFC | Meriwether, Pike | 36 hr |
| Sep 28, 1:07 AM EDT | River Flood Warning | FFC | Monroe | 17 hr |
| Sep 28, 1:10 AM EDT | River Flood Warning | FFC | Telfair, Wheeler | 29 hr |
| Sep 28, 1:16 AM EDT | River Flood Warning | FFC | DeKalb, Gwinnett | 12 hr |
| Sep 28, 2:34 AM EDT | River Flood Warning | FFC | Troup | 3 hr |
| Sep 28, 9:42 AM EDT | River Flood Warning | FFC | Newton | 42 hr |
| Sep 28, 9:55 AM EDT | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 10 days |
| Sep 28, 10:58 AM EDT | River Flood Warning | FFC | Heard | 40 hr |
| Sep 28, 12:53 PM EDT | River Flood Warning | FFC | Butts, Jasper | 11 hr |
| Sep 28, 1:27 PM EDT | River Flood Warning | FFC | Newton, Walton | 16 hr |
| Sep 28, 1:31 PM EDT | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 8 hr |
| Sep 28, 2:18 PM EDT | River Flood Warning | FFC | Jones, Monroe | 31 hr |
| Sep 28, 7:40 PM EDT | River Flood Warning | FFC | Emanuel, Treutlen | 3 days |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.